The Diabetes Forum Support Community For Diabetics Online banner

1 - 10 of 10 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter #1
I have been a type 1 diabetic for 20 years now. Diagnosed when I was a freshman in high school, I started out as the "perfect diabetic" so to speak. My blood sugars never dipped below 60 and were never more than 140. I avoided sugar like the plague and learned all serving portions by sight. For the past ten years, going to school and now in my career it is so much harder even being a good diabetic. I have a bad habit of over correcting my sugar levels sonic of course I freak out if my sugar goes over 180. I had a crash on Thursday of last week at work. I am so embarrassed! Especially since I was at work and my co-workers and employees saw me quite delusional. Come to find out, recently my pharmacy filled my prescription with humalog 75/25 saying that my old pen was discontinued. I didn't realize humalog and humalog 75/25 were different insulins all together. Anyone ever have this happen? I thought my body was quitting on me! I would have severe highs in the morning and crashes, down to30 while I was sleeping. It's nice to know it wasn't my body! Though I don't feel the lows like I used to. It's been a very scary couple of weeks.
 

·
Registered
Joined
·
710 Posts
I'm sorry...am I understanding correctly that Humalog Kwikpens are discontinued? I'm absolutely gobsmacked! Or is it that your insurance company is no longer covering them. I can't believe a pharmacy would give you a mixed insulin instead of rapid acting insulin - or that a doctor would approve that change without consulting you. This sounds crazy all around. So sorry you're going through this misery!

Jen
 

·
Registered
Joined
·
5 Posts
Discussion Starter #3
Jen said:
I'm sorry...am I understanding correctly that Humalog Kwikpens are discontinued? I'm absolutely gobsmacked! Or is it that your insurance company is no longer covering them. I can't believe a pharmacy would give you a mixed insulin instead of rapid acting insulin - or that a doctor would approve that change without consulting you. This sounds crazy all around. So sorry you're going through this misery!

Jen
No, the Kwikpen replaced my old pen style, which was why I didn't question a new insulin...it was still Humalog, right?! The doctor didn't write a scrip for the 75/25 either...it was all the pharmacy. I called the pharmacy first to verify, then my doctor. Both said it was the pharmacy who made the error. It has been crazy, but I will definitely know better in the future! I also found this great forum and a great app for keeping track of my sugars... I just need it to track carb intake and insulin given too.
 

·
Registered
Joined
·
24,394 Posts
Goodness, Rain . . . that is some serious substitution & I hope the pharmacy decided they won't be doing it anymore, or they'll find themselves in the middle of a lawsuit.

I'm glad you found us . . . thank you for joining us!
 

·
Registered
Joined
·
5 Posts
Discussion Starter #5
Thanx for the welcome! I sure wish they had these things when I was younger! It would have been helpful to know I wasn't going through it alone. I know I'm not the only one who has this awful disease, but it sure felt like it growing up. And now reading these threads I know that I'm coming to realize that everybody reacts differently and that I really need to pay attention to my body and what it is telling me. I was on an insulin pump for several years, but the tubing would get caught on door knobs and got pulled out of me a couple of times so I gave up on it. In hear there is a newer one out without the tubing that I am going to look into...hopefully it works well.
 
O

·
Guest
Joined
·
0 Posts
welcome Rainy :) I'm sorry to hear you had such a dilemna with your insulin purchase from the pharmacy. I don't like hypos either. I recently had an embarrassing time too a few weeks ago now when I couldn't talk properly thanks to a hypo. I'm sure you'll find lot of support here on this forum. Look forward to hearing your experiences.
 

·
Registered
Joined
·
3,024 Posts
Hello rainymom, I used Humalog 75/25 in the past and hated it. I did realize that it meant 75% basal and 25 % bolus, so I didn't have the problems that you did. Depending on what I ate, that insulin mix gave me too much bolus sometimes and too little other times. I could not use carb counting to determine my boluses, so I had too many highs and lows. After switching to a pump where I can use any number of basal units and any number of bolus units I want, my control has been very good. I hope you are able to use carb counting now and get your control back again.

I have been type 1 since 1945, when I was 6. With good control we can have long, healthy lives.

Richard
 

·
Registered
Joined
·
5 Posts
Discussion Starter #8
Did you ever notice being depressed while on Humalog 75/25? I know the last couple of weeks I've felt run down and would well up if someone looked at me funny. Not sure if that was the insulin or my crazy sugars or both.
 

·
Registered
Joined
·
3,024 Posts
It has been a long time since I used that 75/25 but since I had so many highs and lows I am sure it caused me to be to be depressed. Having frequent blood sugar level changes is traumatic to our bodies, an that trauma can have side effects. Depression is certainly one of them.
 

·
Registered
Joined
·
1 Posts
wrong insulin

Hi there - I am Tina and in Uk. Finally I got put on a combi pump two days ago. Despite being asked chemist failed to get 10ml humalog vial in time for me to take to the Manchester Diabetic Hospital. I duly went in on Tusday and grovelled my apologies - received new pump with 1 included humalog vial. Wednesday I visited chemist to find that they still had not got the insulin in. I finally went in today and picked my insulin up. This eve I changed infusion kit and refilled the insulin - a stressful situation.Whilst doing that I noticed that the chemists had given me Humalog 25 - have been told not to use it and to return it to chemists. Just goes to show that sloppiness is worldwide but was this a serious error?
 
1 - 10 of 10 Posts
Top